TABUFEN SUSPENSION

Each 5 ml contains:
Ibuprofen   BP  100 mg
Read all of this leaflet carefully before you take this medicine.
• Keep this leaflet. You many need to read it again.
• If you have further question, please ask your Pharmacist or your Doctor.
• This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

In this leaflet:

1. What Tabufen Suspension is and what it is used for:
2. Precautions and warning before you take Tabufen Suspension
3. How to take Tabufen Suspension
4. Possible side effects.
5. Symptoms and treatment of over dosage
6. How to store Tabufen Suspension
7. Further information 

1. WHAT TABUFEN SUSPENSION IS AND WHAT IT IS USED FOR 
Tabufen suspension is a proprietary medicine containing Ibuprofen as the active drug. Tabufen Suspension belongs to a class of drugs known as Non Steroidal Anti-Inflammatory Drugs (NSAID). It is non-narcotic and helps relief fever and pain due to swelling or inflammation of musculoskeletal origin. Tabufen relief fever by modulating the heat regulation centre in the brain. It relief pain through the inhibition of prostaglandin synthesis.

2. PRECAUTIONS AND WARNING BEFORE YOU TAKE TABUFEN SUSPENSION
Contraindication:

• Do not take Tabufen Suspension if you are allergic or hypersensitive to the active drug(s) or any of the ingredients of Tabufen Suspension. 
• You have a history of nasal polyps, angioedema and bronchospastic reaction to aspirin or other NSAIDS.  

Pregnancy and lactation:
• Tabufen Suspension should not be taken in the third trimester of pregnancy.
• Drug doesn’t appear in breast milk in significant quantities, however, alternative feeding methods during ibuprofen therapy is recommended.

Take special care with Tabufen Suspension if:
• You have impaired renal or hepatic function, peptic ulcer disease, cardiac decompensation, hypertension or known coagulation defects.

Stop Taking Tabufen Suspension:
• At the first sign of a rash or anemia (presenting as tiredness, fast heartbeat, pale lips/skin/nails) or a severe infection (presenting as high fever, severe chills persistent sore throat) and seek immediate medical attention.

Taking other Medicines:
• Please inform your Pharmacist or Doctor if you are taking or about to take any other medicine, including those obtained without a prescription.

Driving and using Machines 
Avoid hazardous activities that require mental alertness until CNS effects of drug are known.

3. HOW TO TAKE TABUFEN SUSPENSION 
• You should take the suspension exactly as your Doctor or Pharmacist directs you.
• The suspension can be taken with meals, but if maximum absorption is desired, they can be taken either I hour before or 2 hours after meals three to four times daily (as and when needed).  

Dosage
Children 6months-1 year: 2.5 ml 3 to 4 times daily
Children 2-5 years:    5 ml 3 to 4 times daily
Children 6-12years: 10 ml 3 to 4 times daily

4. POSSIBLE SIDE EFFECT
Like all medicines, Tabufen suspension can cause side effects, although not everybody gets them. Side effects like dizziness, fluid retention, edema, tinnitus, nausea, epigastria distress, dyspepsia, occult blood loss, peptic ulceration, diarrhea, constipation, flatulence, heartburn, acute renal failure, cystitis, azotemia, blood dyscrasias, bronchospasms, rash, urticaria, Stevens - Johnson syndrome have been rarely reported. Side effects are usually dose related.

Possible interactions with food and drugs
Food and antacids generally delay and decrease absorption of Tabufen hence should not be taken together.  There is reduced response and acute reduction in renal function when used together with ACE inhibitors. Aspirin may decrease the bioavailability of ibuprofen. Carbenicillin, cefamandole, dextran, piperacillin, salicylates, ticarcillin, valproic acid, corticosteroids or other anti-inflammatory drugs should not be used together with Tabufen suspension due to increased risk of bleeding or adverse GI reactions. Herbs such asgarlic, ginger, ginkgo biloba and red clover may increase risk of bleeding. 

5. SYMPTOMS AND TREATMENT OF OVER DOSAGE
Signs and symptoms of over dosage include dizziness, drowsiness, paresthesia, vomiting, nausea, abdominal pain, headache, sweating, nystagmus, apnea and cyanosis. Overdose should first be treated by emesis using ipecac syrup or gastric lavage, then activated charcoal via nasogastric tube within 10 - 12 hours of overdose. In addition, supportive measures such as respiratory support and correction of fluid and electrolyte imbalances are recommended. Alkaline diuresis may enhance renal excretion. Dialysis is of minimal value because ibuprofen is strongly protein bound.

6. HOW TO STORE TABUCAP CAPSULE
Keep capsule out of reach or sight of children. Store below 300c in the original package. Check the expiry date on the label and do not use product if expired.  

7. FURTHER INFORMATION
In addition to Ibuprofen, the other ingredients in Tabufen Suspension are: Sucrose, Sodium saccharin, Propyl paraben, methyl paraben, Sodium benzoate, Citric acid, Disodium edetate, Propylene glycol, Sodium carboxymethylcellulose, and Banana flavour.  

Date of publication / review: Effective June, 2017, this publication is subject to review every two years and upon receipt of new product information.